MAUDE Adverse Event Report: SYNTHES GMBH 3.2MM DRILL BIT/QC/145MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

SYNTHES GMBH 3.2MM DRILL BIT/QC/145MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 310.31
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 10/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in france as follows: it was reported that on (b)(6) 2023, a procedure for a pertrochanteric left hip fracture was treated by the implantation of the dhr (dynamic hip screw).During the procedure, the surgeon used a drill bit when inserting the cervical screw, which he passed into the femoral head and also placed in the acetabulum.He did this to avoid rotation of the femoral head when screwing the implant 'anti-rotation effect'.The surgeon used the ancillary to prepare the lodge of the cervical screw then screws the implant into this same lodge.The drill bit broke during implantation of the cervical screw.A piece of the drill was present in the femoral head and in the acetabulum, but do not no longer fulfills its 'anti-rotation' function.In order to obtain the anti-rotation effect again, the surgeon used a metallic pin.When he passed the pin, it passed in the same path left by the broken drill, and pushed the drill pieces in the small pelvis.The implants were placed and the operative wound was closed.The patient left the operating room with the foreign body remaining in the small pelvis.Considered action : insert a urinary catheter to check for bladder damage.The action is not accepted by the surgeon and the anesthetist who recommend hemodynamic control post-operatively because it is possible that a fibrotic tissue will form around the drill pieces which would isolate it.This report involves one 3.2mm drill bit/qc/145mm.This is report 1 of 1 for (b)(4).

Brand Name
3.2MM DRILL BIT/QC/145MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18318407
Report Number8030965-2023-15637
Device Sequence Number20402806
Product Code HWE
UDI-Device Identifier10886982186478
UDI-Public(01)10886982186478
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number310.31
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2023
Initial Report FDA Received Date12/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - PLATES: DHS/DCS; UNK - SCREWS: DHS/DCS
Patient SexUnknown